Alert archive / Indiana / Special Weather Statements in 2014

Special Weather Statement, NWS Northern Indiana

May 21, 2014Allen County, Indiana; Van Wert County, Ohio

NWS Northern Indiana issued this special weather statement at May 21, 2014, 7:33 AM EDT for Allen County, Indiana; Van Wert County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2014, 7:33 AM EDT (11:33 UTC)
Expired
May 21, 2014, 8:00 AM EDT
In force
27 min
Issued by
NWS Northern Indiana

Counties Allen County, IN, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WWUS83 KIWX 211133
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 AM EDT WED MAY 21 2014

INZ018-027-OHZ015-024-211200-
ADAMS IN-ALLEN IN-PAULDING OH-VAN WERT OH-
733 AM EDT WED MAY 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PAULDING...VAN WERT...
NORTHEASTERN ADAMS AND ALLEN COUNTIES...

AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND 
LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONROEVILLE...
  PAYNE...
  CONVOY...
  TILLMAN...TOWNLEY AND ZULU...
  MCGILL AND DIXON...
  WORSTVILLE...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 10 AND 30.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 302 AND
315.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4108 8438 4075 8454 4103 8528 4119 8518
TIME...MOT...LOC 1132Z 290DEG 36KT 4105 8497

$$

TAYLOR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 21, 7:21 AM EDT, 12 minutes earlier.

Area forecast discussion, May 21, 7:21 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 AM EDT WED MAY 21 2014

.SYNOPSIS...
ISSUED AT 410 AM EDT WED MAY 21 2014

A COLD FRONT WILL SLOWLY SAG THROUGH THE REGION TODAY WITH SHOWERS
AND THUNDERSTORMS EXPECTED. THERE IS A CHANCE FOR SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE. HIGH TEMPERATURES TODAY WILL GENERALLY
BE IN THE UPPER 70S NORTH TO MID 80S SOUTH. LOWS TONIGHT WILL
RANGE FROM THE LOWER 50S NORTH TO UPPER 50S SOUTH.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 407 AM EDT WED MAY 21 2014

FORECAST CHALLENGE TODAY IS WITH RESPECT TO THUNDERSTORM
DEVELOPMENT AND ANY POTENTIAL FOR SEVERE WEATHER. OVERNIGHT
CONVECTION HAS LEFT NUMEROUS BOUNDARIES AND A CHAOTIC LOW LEVEL
WIND FIELD. AFTERNOON CONVECTIVE INITIATION WILL BE DIFFICULT TO
DETERMINE BUT LIKELY ACROSS CENTRAL AND SOUTHERN AREAS.

ACTUAL SYNOPTIC COLD FRONT APPEARS TO LIE FROM SOUTH CENTRAL
MICHIGAN TO SOUTHERN WI EARLY THIS MORNING. CONVECTION ONGOING SOUTH
OF THIS BOUNDARY EARLY THIS MORNING WHERE MODEST CAPE AND STEEP MID
LEVEL LAPSE RATES ALONG WITH POOLING MOISTURE WAS SUPPORTING
CONTINUED DEVELOPMENT. WILL ACCOUNT FOR THIS EARLY MORNING
CONVECTION THROUGH SUNRISE WITH AN EXPECTED DECREASING TREND THEN IN
THE MID TO LATE MORNING TIME FRAME.

AFTERNOON TSRA DEVELOPMENT THEN EXPECTED NEAR SAGGING COLD FRONT AS
A COUPLE WEAK MID LEVEL SHORT WAVES SWING THROUGH. QUESTIONS
REGARDING INITIATION ZONE AND AMOUNT OF DESTABILIZATION CONTINUE
GIVEN MORNING CLOUD CANOPY AND CHAOTIC LOW LEVEL WIND FIELD. MODEL
SOUNDINGS SUPPORT GOOD MIXING TODAY WITH STEEP LOW TO MID LEVEL
LAPSE RATES. MUCAPE INCREASING TO OVER 3500 J/KG PER NAM12 AND 0-6KM
SHEAR INCREASES TO OVER 40KTS AS WELL. SHOULD SEE CLOUDS MIX BY MID
TO LATE MORNING WITH QUICK DESTABILIZATION. CENTRAL FORECAST AREA
SEEMS TO BE BEST LOCATION FOR CONVECTIVE INITIATION WITH FRONTAL
TIMING...PEAK HEATING AND LIKELY LOCATION OF CONVECTIVE BOUNDARIES
FROM THIS MORNINGS CONVECTION. HIGHEST POPS PLACED THERE BUT ALSO
KEPT LOW CHANCE POPS OVER FAR NORTH CENTRAL AND NORTHWEST WHERE
INITIATION ALONG LAKE SHADOW AND THERMAL DISCONTINUITY POSSIBLE.
NAM12 ESPECIALLY ROBUST WITH STEEPENING LAPSE RATES AND INSTABILITY
THIS AREA. SEVERE WEATHER REMAINS POSSIBLE ACROSS THE SOUTHERN HALF
OF THE COUNTY WARNING AREA...CWA. LARGE HAIL AND DAMAGING WIND
PRIMARY HAZARDS ONCE AGAIN WITH DEEP WARM CLOUD LAYER PROMOTING
EFFICIENT RAINFALL AND LOCALIZED FLOODING POSSIBILITY AS WELL.

COLD FRONT TO CONTINUE SAGGING THROUGH AREA THIS EVENING WITH COOLER
AND DRIER AIR FILTERING IN OVERNIGHT. ALLOWED A SLIGHT CHANCE POP TO
CONTINUE FAR SOUTH THIS EVENING.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 407 AM EDT WED MAY 21 2014

LITTLE TO NO SENSIBLE WEATHER CONCERNS TO DISCUSS THIS LONG TERM
PERIOD. PAIR OF CLOSED MIDLEVEL CIRCULATIONS OVER THE NEW ENGLAND
COAST AND DESERT SOUTHWEST WILL MAKE VERY SLOW EASTWARD PROGRESS
THROUGH EARLY NEXT WEEK GIVEN WEAK FLOW ALOFT. THIS WILL ALLOW A
HIGH AMPLITUDE RIDGE TO BUILD OVER THE UPPER MIDWEST WITH OUR CWA ON
THE DOWNSTREAM/SUBSIDENT SIDE. CANADIAN SURFACE HIGH WILL GRADUALLY
SETTLE OVER THE REGION WITH N/NW LOW LEVEL FLOW MAINTAINING COOL
CONDITIONS THROUGH THE END OF THE WEEK. CAA WILL SEND 850MB TEMPS TO
THE MID TO UPPER SINGLE DIGITS ON THURSDAY...TRANSLATING TO HIGHS
ONLY IN THE UPPER 60S TO LOWER 70S. ONSHORE FLOW WILL LEAD TO EVEN
COOLER CONDITIONS NEAR THE LAKE. WESTERN COUNTIES MAY REMAIN MOSTLY
SUNNY UNDER STRONG SUBSIDENCE AND LAKE SHADOW EFFECT BUT EXPECT A
FAIR AMOUNT OF DIURNAL CU IN OUR EAST AND NORTHEAST COUNTIES DUE TO
STEEP LOW LEVEL LAPSE RATES AND SOME RESIDUAL BOUNDARY LAYER
MOISTURE. TEMPERATURES WILL THEN SLOWLY MODERATE THROUGH THE WEEKEND
AS THERMAL TROUGH EXITS AND RETURN FLOW GRADUALLY DEVELOPS. EXPECT
NEAR 80F BY SUNDAY BUT STOUT RIDGE WILL MAINTAIN DRY CONDITIONS
THROUGH THAT TIME. STILL A MARGINAL THREAT FOR CONVECTION ON MONDAY
AS THETA-E PLUME IS ADVECTED NORTHWARD BUT ENVIRONMENT LOOKS FAIRLY
CAPPED IN OUR AREA...STILL UNDER THE INFLUENCE OF MID/UPPER LEVEL
RIDGE. WILL HOLD OFF ON ANY PRECIP MENTION FOR NOW BUT STILL PLENTY
OF TIME FOR ADJUSTMENTS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 715 AM EDT WED MAY 21 2014

TSTMS CONTG ACROSS NE INDIANA/NW OH EARLY THIS MORNING SHOULD
IMPACT KFWA AROUND START OF THE TAF PERIOD. BREAK EXPECTED DURING
THE DAY WITH FURTHER DEVELOPMENT LIKELY THIS AFTN AS CDFNT OVER
SRN MI SAGS SOUTH. THESE MAY IMPACT KFWA AS WELL BUT FOR NOW GIVEN
UNCERTAINTY JUST FCST VCTS. BEHIND THE FRONT THIS EVE... LOW
VFR CIGS SHOULD BECOME SCATTERED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...LASHLEY
SHORT TERM...LASHLEY
LONG TERM...AGD
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 21, 4:47 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 AM EDT WED MAY 21 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-220900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
447 AM EDT WED MAY 21 2014 /347 AM CDT WED MAY 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
TODAY. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY SOUTH
AND EAST OF A LINE FROM WINAMAC TO ANGOLA. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-220900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
447 AM EDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING. SMALL HAIL AND
WIND GUSTS TO 40 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 21, 6:29 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 AM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             2 W SALEM CENTER        41.58N  85.17W
05/21/2014  M1.25 INCH       STEUBEN            IN   PUBLIC

            HAIL WAS COVERING THE GROUND WITH SIZES RANGING FROM
            PEA SIZE TO HALF DOLLAR SIZE.

&&

BENTLEY
Special weather statement, May 21, 6:29 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 AM EDT WED MAY 21 2014

INZ005>009-OHZ001-002-004-005-211130-
DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-HENRY OH-LAGRANGE
IN-NOBLE IN-STEUBEN IN-WILLIAMS OH-
629 AM EDT WED MAY 21 2014

...STRONG THUNDERSTORMS OVER FAR NORTHERN INDIANA AND NORTHWEST
OHIO...

AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR GOSHEN INDIANA TO DEFIANCE
AND NAPOLEON OHIO...MOVING EAST AT 40 MPH.

UP TO DIME SIZE HAIL...WINDS TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS LINE OF STORMS.
LOCALLY HEAVY RAIN MAY CAUSE DRAINS...DITCHES AND CULVERTS TO FILL
RAPIDLY WITH WATER CAUSING LOCALIZED FLOODING.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LIGONIER...
  LAGRANGE...
  KENDALLVILLE...
  GARRETT AND ANGOLA...
  AUBURN...
  BUTLER...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 327 AND
353.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 100
AND 99.

THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 0 AND 48.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4138 8547 4145 8564 4147 8605 4175 8605
      4169 8481 4171 8388 4118 8388
TIME...MOT...LOC 1025Z 285DEG 40KT 4157 8565

SLL
Special weather statement, May 21, 7:07 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
707 AM EDT WED MAY 21 2014

INZ008-009-017-018-OHZ004-015-211130-
ALLEN IN-DE KALB IN-DEFIANCE OH-NOBLE IN-PAULDING OH-WHITLEY IN-
707 AM EDT WED MAY 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME WESTERN DEFIANCE...
NORTHWESTERN PAULDING...EXTREME NORTHWESTERN ADAMS...EASTERN
WHITLEY...ALLEN...SOUTHERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES...

AT 703 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBIA CITY...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FORT WAYNE...
  NEW HAVEN...
  HUNTERTOWN...
  ARCOLA...LAOTTO AND SWAN...
  ROLLING HILLS...WALLEN AND BUTLER CENTER...
  HESSEN CASSEL...MAPLES AND POE...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 6 AND 30.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 299 AND
325.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4108 8554 4136 8543 4128 8473 4092 8496
      4091 8502
TIME...MOT...LOC 1107Z 290DEG 32KT 4113 8538

TAYLOR
Local storm report, May 21, 7:08 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 AM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     HAIL             1 NE BUTLER             41.44N  84.86W
05/21/2014  M0.88 INCH       DE KALB            IN   PUBLIC

&&

BENTLEY
Special weather statement, May 21, 7:29 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 AM EDT WED MAY 21 2014

OHZ004-005-015-016-025-211200-
ALLEN OH-DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-
729 AM EDT WED MAY 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ALLEN...
SOUTHEASTERN DEFIANCE...EASTERN PAULDING...SOUTHERN HENRY AND
NORTHEASTERN PUTNAM COUNTIES...

AT 724 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CONTINENTAL...OR 9 MILES SOUTHEAST OF
DEFIANCE...MOVING EAST AT 50 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  OTTAWA...
  BLUFFTON...
  GLANDORF...
  LEIPSIC AND DESHLER...
  PANDORA...
  MILLER CITY AND HAMLER...

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 139 AND 141.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4085 8389 4112 8440 4132 8425 4131 8388
      4085 8388
TIME...MOT...LOC 1129Z 290DEG 41KT 4116 8419

TAYLOR
Special weather statement, May 21, 7:33 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 AM EDT WED MAY 21 2014

INZ018-027-OHZ015-024-211200-
ADAMS IN-ALLEN IN-PAULDING OH-VAN WERT OH-
733 AM EDT WED MAY 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PAULDING...VAN WERT...
NORTHEASTERN ADAMS AND ALLEN COUNTIES...

AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONROEVILLE...
  PAYNE...
  CONVOY...
  TILLMAN...TOWNLEY AND ZULU...
  MCGILL AND DIXON...
  WORSTVILLE...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 10 AND 30.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 302 AND
315.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4108 8438 4075 8454 4103 8528 4119 8518
TIME...MOT...LOC 1132Z 290DEG 36KT 4105 8497

TAYLOR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:57 PM EDTSpecial Marine WarningIWX2 hr
May 20, 9:53 PM EDTSpecial Weather StatementIWXLaPorte22 min
May 20, 9:59 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph46 min
May 20, 11:07 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph53 min
May 20, 11:13 PM EDTFlash Flood WarningIWXLaPorte, Marshall, Saint Joseph, Starke3 hr
May 21, 12:09 AM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall36 min
May 21, 12:18 AM EDTSpecial Marine WarningIWX87 min
May 21, 12:37 AM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley38 min
May 21, 1:06 AM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley39 min
May 21, 1:50 AM EDTSpecial Weather StatementIWXLaGrange25 min
May 21, 2:29 AM EDTSpecial Marine WarningIWX61 min
May 21, 3:19 AM EDTSpecial Weather StatementIWXElkhart, LaGrange26 min
May 21, 3:22 AM EDTSpecial Weather StatementIWXSaint Joseph38 min
May 21, 3:33 AM EDTSpecial Weather StatementIWXSteuben42 min
May 21, 3:37 AM EDTSpecial Weather StatementIWXSteuben38 min
May 21, 3:50 AM EDTSevere Thunderstorm WarningIWXSteuben40 min
May 21, 6:29 AM EDTSpecial Weather StatementIWXDeKalb, Elkhart, LaGrange, Noble, Steuben61 min
May 21, 7:07 AM EDTSpecial Weather StatementIWXAllen, Whitley23 min
May 21, 9:51 AM EDTSpecial Weather StatementIWXWabash24 min
May 21, 10:28 AM EDTMarine Dense Fog AdvisoryIWX8 hr
May 21, 10:55 AM EDTSpecial Weather StatementIWXMiami35 min
May 21, 1:33 AM EDTSpecial Weather StatementIWXAllen, Paulding, Putnam, Van Wert57 min
May 21, 4:12 AM EDTSpecial Weather StatementIWXDefiance48 min
May 21, 7:29 AM EDTSpecial Weather StatementIWXPutnam31 min
May 21, 7:56 AM EDTSpecial Weather StatementIWXPutnam19 min
May 21, 8:16 AM EDTSpecial Weather StatementIWXAllen, Van Wert29 min
May 21, 2:33 AM EDTSpecial Weather StatementIWXBerrien42 min
May 21, 2:55 AM EDTSpecial Weather StatementIWXBerrien35 min
May 21, 5:05 AM EDTSpecial Weather StatementIWXBerrien, Cass, Saint Joseph55 min

Nearby

Special Weather Statements in Indiana, 2014Special Weather Statements in Ohio, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.